| Model Number |
71362299 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during a thr surgery, a reflection cup positioner/impactor broke near handle.It is unknown if this happened internally or externally to the patient or if any pieces fell inside of the patient.It is unknown how the procedure was completed or if there was any delay.
Additional Manufacturer Narrative
Internal reference number h11.
Event or Problem Description
It was reported that, during a thr surgery, an r3 straight shell impactor broke near handle.It is unknown if this happened internally or externally to the patient or if any pieces fell inside of the patient.It is unknown how the procedure was completed or if there was any delay.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured along the welded joint, rendering the device inoperative.The device shows signs of extensive use.A review of complaint history revealed similar events for the listed device, but no similar events for the batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are prior actions related to this device and failure mode.The original supplier did not meet the design control specification; therefore, a new supplier is to be selected to minimize the occurrence rate of this failure.However, the likelihood of failure is present as this device is designed to endure multiple surgeries.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.